Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 287, NWS Atlanta, GA

May 16, 2009Warren County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 16, 2009, 4:42 PM EDT for Warren County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2009, 4:42 PM EDT (20:42 UTC)
Expired
May 16, 2009, 5:30 PM EDT
In force
48 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Warren County, GA

The radar

The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
588 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 162042
SVRFFC
GAC301-162130-
/O.NEW.KFFC.SV.W.0287.090516T2042Z-090516T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 PM EDT SAT MAY 16 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 530 PM EDT

* AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR          
  WARRENTON...AND MOVING NORTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NORWOOD AND CAMAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3335 8252 3326 8275 3329 8278 3331 8277
      3332 8279 3336 8279 3337 8281 3343 8283
      3356 8262 3345 8258 3341 8254 3336 8254
TIME...MOT...LOC 2042Z 239DEG 10KT 3338 8271

$$
2 follow-up statements
000 
WWUS52 KFFC 162111
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 PM EDT SAT MAY 16 2009

GAC301-162130-
/O.CON.KFFC.SV.W.0287.000000T0000Z-090516T2130Z/
WARREN GA-
511 PM EDT SAT MAY 16 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR EASTERN WARREN COUNTY...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
WARRENTON...MOVING NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MESENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3335 8252 3330 8265 3333 8266 3335 8267
      3336 8269 3341 8270 3345 8270 3350 8272
      3356 8262 3345 8258 3341 8254 3336 8254
TIME...MOT...LOC 2111Z 241DEG 15KT 3342 8261

$$
000 
WWUS52 KFFC 162123
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EDT SAT MAY 16 2009

GAC301-162132-
/O.EXP.KFFC.SV.W.0287.000000T0000Z-090516T2130Z/
WARREN GA-
523 PM EDT SAT MAY 16 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WARREN COUNTY EXPIRES
AT 530 PM EDT...

AT 520 PM EDT THE SEVERE THUNDERSTORM THAT WAS OVER WARREN COUNTY 
HAD WEAKENED AND MOVED OUT OF WARREN COUNTY. THIS WARNING WILL BE 
ALLOWED TO EXPIRE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3335 8252 3330 8265 3333 8266 3335 8267
      3336 8269 3341 8270 3345 8270 3350 8272
      3356 8262 3345 8258 3341 8254 3336 8254
TIME...MOT...LOC 2122Z 241DEG 15KT 3344 8256

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:18 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, May 16, 3:18 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
318 PM EDT SAT MAY 16 2009

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
COLD FRONT EXTENDING ACROSS THE MISSISSIPPI RIVER VALLEY THIS
AFTERNOON WILL MOVE INTO NORTH GEORGIA TONIGHT...AND ACROSS THE
REMAINDER OF NORTH AND CENTRAL GEORGIA ON SUNDAY. WIDESPREAD
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED TODAY IN THE UNSTABLE
AIRMASS ACROSS GEORGIA AHEAD OF THE FRONT. CONVECTIVE DEVELOPMENT
IS BEING AIDED BY A WEAK SHORTWAVE MOVING ACROSS THE STATE.
CONVECTIVE ACTIVITY ACROSS FAR NORTHERN GEORGIA APPEARS TO BE
HINDERED THIS AFTERNOON BY SLIGHTLY LOWER DEWPOINTS NORTH OF
ONGOING CONVECTION...AS WELL AS MID/HIGH-LEVEL CLOUDS BLOWING
NORTHWARD OFF THE CONVECTION. EXPECT PRECIPITATION TO INCREASE
ACROSS NORTH GEORGIA LATE THIS AFTERNOON INTO THE
EVENING HOWEVER...AS FRONT PROVIDES AN ADDITIONAL FORCING
MECHANISM. A SHORTWAVE NOTED ON THE 12 UTC UPPER AIR ANALYSIS
ACROSS THE ARKLATEX REGION MAY PROVIDE SOME ADDITIONAL FORCING FOR
SHOWERS AND THUNDERSTORM DEVELOPMENT ACROSS NORTH GEORGIA
TONIGHT. ADDED MENTION OF LOCALLY HEAVY RAIN FOR MOST OF NORTH AND
CENTRAL GEORGIA THIS EVENING AS PRECIPITABLE WATER VALUES NEAR
1.80 INCHES AND THETA-E RIDGE/HIGHER 850MB DEWPOINTS JUST AHEAD OF
THE FRONTAL BOUNDARY MOVE INTO GEORGIA. ANY SEVERE THUNDERSTORMS
SHOULD REMAIN ISOLATED DUE TO LACK OF SUFFICIENT WIND SHEAR (O-6
KM BULK SHEAR OF 10 KNOTS)...AND SHOULD BE PULSE IN NATURE.

THE FRONTAL BOUNDARY WILL MOVE TO CENTRAL/SOUTHERN GEORGIA BY LATE
SUNDAY AFTERNOON. GFS/ECMWF INDICATING THE POTENTIAL FOR WEAK
CYCLOGENESIS TO OCCUR ALONG THE BOUNDARY ACROSS EXTREME SOUTHERN
GA/NORTHERN FL LATE SUNDAY...SLOWING THE MOVEMENT OF THE
BOUNDARY. THIS WILL ALSO KEEP RELATIVELY HIGH POPS IN PLACE ACROSS
MUCH OF THE CWA...PARTICULARLY CENTRAL GEORGIA...THROUGH SUNDAY
EVENING...AND POSSIBLY INTO MONDAY. RELATIVELY STRONG HIGH
PRESSURE AT THE SURFACE WILL MOVE FROM THE OHIO VALLEY INTO THE
MID-ATLANTIC STATES BY LATE MONDAY...SETTING UP THE POTENTIAL FOR
A HYBRID COLD AIR DAMMING EVENT. GFS SEEMS TO DEPICT THIS SCENARIO
WELL WITH THERMAL TROUGH AT 850MB SHOWN EAST OF THE
APPALACHIANS...ACROSS THE TYPICAL CAD REGION.

GENERALLY STAYED CLOSE TO MOS GUIDANCE FOR MIN/MAX TEMPERATURES
THROUGH THE SHORT-TERM PERIOD...WITH A FEW MINOR ADJUSTMENTS TO
MIN TEMPS WHERE RAIN-COOLED TEMPERATURES ARE LIKELY. TEMPERATURES
FORECASTS BECOME A LITTLE MORE DIFFICULT BY MONDAY AS POSSIBLE CAD
SCENARIO BEGINS. CONSENSUS AMONG GUIDANCE FOR MAX TEMPERATURES ON
MONDAY HAS NOW TRENDED TOWARDS COOLER TEMPERATURES...ALTHOUGH AM
RELUCTANT TO GO TOO COOL GIVEN THAT SUFFICIENT MOISTURE FOR
CLOUD COVER TO DEVELOP MAY BE LACKING.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
GFS/ECMWF ARE STILL DEPICTING THE DEVELOPMENT OF A LOW-PRESSURE
AREA ACROSS THE SOUTHEAST GULF OF MEXICO BY MID-WEEK...IN
ASSOCIATION WITH THE TAIL END OF THE FRONTAL BOUNDARY. THIS LOW-
PRESSURE SYSTEM...POSSIBLY TROPICAL IN NATURE...IS PROGGED TO
DRIFT SLOWLY WESTWARD THROUGH THURSDAY BEFORE POSSIBLY MAKING A
TURN TO THE NORTH AND MOVING ONSHORE ACROSS THE CENTRAL GULF COAST
BY FRIDAY OR SATURDAY (GFS IS QUICKER WITH THE SYSTEM WHILE THE
ECMWF IS SLOWER). MODEL CONSENSUS DOES SEEM TO BE INCREASING WITH
RESPECT TO THE DEVELOPMENT OF THIS SYSTEM...AND THERE IS AT LEAST
THE POTENTIAL FOR PORTIONS OF THE FORECAST AREA TO BE AFFECTED BY
PRECIPITATION ASSOCIATED WITH THIS SYSTEM LATE IN THE WEEK. PRIOR
TO THE ARRIVAL OF PRECIPITATION ASSOCIATED WITH THIS SYSTEM...THE
MIDDLE OF THE WEEK SHOULD BE DRY WITH RELATIVELY COOL TEMPERATURES
ASSOCIATED WITH CONTINUED EASTERLY FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  72  48  70  44 /  80  80  40  10   5
ATLANTA         62  67  50  69  47 /  80  60  30   5   5
BLAIRSVILLE     59  59  44  68  39 /  90  50  20   5   5
CARTERSVILLE    59  67  44  71  43 /  80  40  20   5   5
COLUMBUS        66  76  53  74  51 /  60  80  40  10   5
GAINESVILLE     60  65  48  68  46 /  80  60  30   5   5
MACON           66  78  52  72  47 /  70  80  50  20   5
ROME            60  68  45  72  44 /  90  40  10   5   5
PEACHTREE CITY  62  70  51  71  41 /  80  70  30   5   5
VIDALIA         67  81  53  68  48 /  60  80  70  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

22
Hazardous weather outlook, May 16, 3:30 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT SAT MAY 16 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-170900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
330 PM EDT SAT MAY 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A COLD FRONT WILL MOVE TO NORTH GEORGIA THIS EVENING AND TO CENTRAL
GEORGIA SUNDAY MORNING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE GUSTY WINDS...HAIL
AND LIGHTNING. HEAVY RAIN WILL ALSO BE POSSIBLE. THE MOST LIKELY
LOCATION FOR SEVERE THUNDERSTORMS WILL BE SOUTH OF A LINE FROM
ATLANTA TO ATHENS...THIS AFTERNOON AND EVENING. HOWEVER...SCATTERED
TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE REGION
AND MAY CONTINUE WELL INTO THE NIGHT.

.DISCUSSION...
A MOIST AIRMASS WILL CONTINUE OVER THE AREA TODAY. THE AIRMASS WILL
BECOME INCREASINGLY UNSTABLE THIS AFTERNOON WITH CAPES OF 1500 TO
2000 AND LIFT INDICES OF MINUS 4 TO MINUS 7. THIS WILL ALLOW A FEW
STORMS TO BECOME SEVERE AS A COLD FRONT APPROACHES THE AREA. AN
INHIBITING FACTOR FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE THE
LACK OF VERTICAL WIND SHEAR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA ON SUNDAY. THERE
IS A CHANCE OF THUNDERSTORMS OVER PARTS OF CENTRAL GEORGIA ON
MONDAY...AND AGAIN ON WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON.
EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION.

In the hours before

Special weather statement, May 16, 3:59 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
359 PM EDT SAT MAY 16 2009

GAZ105>108-162045-
359 PM EDT SAT MAY 16 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CRISP...WILCOX...
PULASKI AND DOOLY COUNTIES UNTIL 445 PM EDT...

AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM VIENNA TO WENONA TO FORT EARLY...MOVING
NORTHEAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS CRISP...WILCOX...PULASKI AND DOOLY COUNTIES THROUGH 445 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DOUBLE RUN...
FORT EARLY...HATLEY...ARABI...RICHWOOD...VIENNA...PITTS...RAINES...
EAST CRISP...WENONA...TREMONT...SEVILLE AND CORDELE. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS AND RISING WATER ON SMALL
CREEKS AND LOW LYING AREAS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 16, 4:05 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT SAT MAY 16 2009

GAZ076-162045-
405 PM EDT SAT MAY 16 2009

...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND 35 MPH WINDS IN
JEFFERSON COUNTY UNTIL 445 PM EDT...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOUISVILLE...MOVING NORTHEAST AT 10 MPH.

PEA SIZED HAIL... WIND GUSTS OF 35 MPH... BRIEF HEAVY RAIN... AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES
ACROSS JEFFERSON COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE MOXLEY...WADLEY AND LOUISVILLE.
Special weather statement, May 16, 4:11 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
411 PM EDT SAT MAY 16 2009

GAZ051-062-162115-
411 PM EDT SAT MAY 16 2009

...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND 40 MPH WINDS IN
WARREN AND TALIAFERRO COUNTIES UNTIL 515 PM EDT...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS THAT EXTENDED FROM ABOUT 5 MILES
SOUTHWEST OF CRAWFORDVILLE TO 5 MILES NORTHWEST OF BEALL SPRINGS
...AND MOVING NORTHEAST AT 10 MPH.

PEA SIZED HAIL... WIND GUSTS OF 40 MPH... BRIEF HEAVY RAIN... AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE LIKELY AS THESE STORMS MOVE
ACROSS ACROSS WARREN AND TALIAFERRO COUNTIES THROUGH 515 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BEALL SPRINGS...
BARNETT...CRAWFORDVILLE...ALEXANDER STEPHENS PARK...
WARRENTON...SHARON...CADLEY...CAMAK...RAYTOWN AND NORWOOD.
Special weather statement, May 16, 4:19 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 PM EDT SAT MAY 16 2009

GAZ080-081-093-162100-
419 PM EDT SAT MAY 16 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
TAYLOR...MACON AND CRAWFORD COUNTIES UNTIL 500 PM EDT...

AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER POTTERVILLE...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TAYLOR...MACON AND CRAWFORD COUNTIES THROUGH 500 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE GARDEN VALLEY...
POTTERVILLE...HICKS...REYNOLDS...NAKOMIS AND MARSHALLVILLE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 16, 4:24 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
424 PM EDT SAT MAY 16 2009

GAZ075-162100-
424 PM EDT SAT MAY 16 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN
GLASCOCK COUNTY UNTIL 500 PM EDT...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BASTONVILLE...MOVING NORTHEAST AT 10 MPH.

PEA SIZED HAIL... WIND GUSTS OF 35 MPH... BRIEF HEAVY RAIN... AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES
ACROSS GLASCOCK COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE BASTONVILLE.
Special weather statement, May 16, 4:40 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 PM EDT SAT MAY 16 2009

GAZ106-162145-
440 PM EDT SAT MAY 16 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CRISP COUNTY UNTIL 545
PM EDT...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS CONTINUING ACROSS MOST OF CRISP COUNTY. THESE
THUNDERSTORMS WERE NEARLY STATIONARY.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
CRISP COUNTY...INCLUDING AREAS AROUND FORT EARLY...GEORGIA VETERANS
MEMORIAL STATE PARK...TREMONT...WENONA...RAINES...CORDELE...EAST
CRISP...HATLEY AND ARABI. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
THE AREAS AROUND CEDAR CREEK...GUM CREEK...SWIFT CREEK AND THE NORTH
BRANCH OF SWIFT CREEK HAVE SEEN THE MOST RAIN AND THESE CREEKS ARE
LIKELY TO BE RISING.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 8:16 PM EDTSevere Thunderstorm WarningFFCWhite44 min
May 15, 8:24 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas51 min
May 15, 8:26 PM EDTSevere Thunderstorm WarningFFCCobb34 min
May 15, 8:41 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield30 min
May 15, 8:54 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb36 min
May 15, 9:20 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee40 min
May 15, 9:26 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding34 min
May 16, 11:44 AM EDTFlash Flood WarningFFCHeard3 hr
May 16, 1:14 PM EDTSevere Thunderstorm WarningFFCDodge, Wilcox31 min
May 16, 1:40 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair50 min
May 16, 1:47 PM EDTSevere Thunderstorm WarningFFCPulaski, Wilcox43 min
May 16, 3:00 PM EDTSevere Thunderstorm WarningFFCSumter45 min
May 16, 3:20 PM EDTSevere Thunderstorm WarningFFCDooly, Macon25 min
May 16, 7:20 PM EDTSevere Thunderstorm WarningFFCMuscogee25 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.